Thunderstorm Wind, Clinton
- When
- July 4, 2:30 PM CST
- Where
- Clinton County, Albers
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.550, -89.617
An off duty National Weather Service employee reported trees and power lines down in Breese. Amateur radio spotters reported 1 inch hail in Germantown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
An off duty National Weather Service employee reported trees and power lines down in Breese. Amateur radio spotters reported 1 inch hail in Germantown. In Albers, the local newspaper reported some downed trees and damaged road signs. At Eldon Hazlet State Park along Carlyle Lake, one camper was damaged by a downed tree.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 4, 2:15 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON JUL 4 2005 .DISCUSSION... SHORT AND SWEET TODAY DUE TO SVR WX AND HOLIDAY. S/W FM NW IL SWD INTO SWRN MO TRIGGERING STG SQUALL LINE OVR CNTRL IL INTO SERN MO. THIS ACTIVITY SHOULD MOVE THROUGH THE CWA BY 00Z AND THEN LOOKS QUIET AFTER THAT. LWR DWPTS MOVE BACK INTO AREA AND SOME PRETTY NICE WX SETTING UP FOR THE REST OF THE WK. SEE WATCHES UNTIL 700 PM AND VARIOUS SVR WX WARNINGS PRIMARILY FOR IL SIDE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...SVR TSTM WATCH 597 UNTIL 700 PM. IL...SVR TSTM WATCH 596 UNTIL 700 PM. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT MON JUL 4 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 628 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS AFTERNOON. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HOUSE SPRINGS 38.42N 90.57W
07/04/2005 JEFFERSON MO TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN
&&
PERLOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 1 N ARNOLD 38.44N 90.37W
07/04/2005 0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
PERLOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TORNADO 1 NE BELLEVILLE 38.54N 89.99W
07/04/2005 ST. CLAIR IL TRAINED SPOTTER
TORNADO REPORTED BY SPOTTER 3 MILES SE OF SCOTT AFB
&&
PERLOWThe St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464452, 5464450, 5464451, 5464453.